Alert archive / Kentucky / Flash Flood Warnings in 2004
Flash Flood Warning 33, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 15, 2004, 9:38 PM CDT for McCracken County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2004, 9:38 PM CDT (02:38 UTC)
- Expired
- Jun 16, 2004, 12:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County McCracken County, KY
The radar
The Paducah radar (KPAH), 16 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1553 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 160238 FFWPAH KYC145-160530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 938 PM CDT TUE JUN 15 2004 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... MCCRACKEN COUNTY IN WESTERN KENTUCKY * UNTIL 1230 AM CDT * AT 935 PM CDT...LINES OF SHOWERS WITH VERY HEAVY RAINFALL AND EMBEDDED THUNDERSTORMS WERE MOVING NORTH ACROSS MCCRACKEN COUNTY. DOPPLER RADAR ESTIMATED RAINFALL AMOUNTS OF ONE AND A HALF TO TWO INCHES HAD ALREADY FALLEN ACROSS CENTRAL AND EASTERN PORTIONS OF THE COUNTY...AND AN ADDITIONAL ONE TO TWO INCHES IS EXPECTED OVER THE NEXT COUPLE OF HOURS. AN OFF DUTY NATIONAL WEATHER SERVICE EMPLOYEE REPORTED WATER OVER MANY ROADS ACROSS THE SOUTH SIDE AREA OF PADUCAH. * LOCATIONS IMPACTED INCLUDE LONE OAK...PADUCAH AND REIDLAND ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3703 8849 3695 8849 3695 8877 3717 8878 $$ RST
1 follow-up statement
000 WGUS73 KPAH 160407 FFSPAH KYC145-160530- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1107 PM CDT TUE JUN 15 2004 ...FLASH FLOOD WARNING CONTINUES FOR MCCRACKEN COUNTY UNTIL 1230 AM CDT... AT 1030 PM...MCCRACKEN COUNTY EMERGENCY MANAGEMENT REPORTED WATER FLOWING OVER HOUSER AND OLD MAYFIELD ROADS SOUTH OF PADUCAH. AT 1105 PM...DOPPLER RADAR CONTINUED TO INDICATE SCATTERED SHOWER AND THUNDERSTORM ACTIVITY STREAMING NORTH ACROSS MCCRACKEN COUNTY. THE PRECIPITATION IS EXPECTED TO GRADUALLY MOVE OUT OF THE WARNED AREA THROUGH 1230 PM. UNTIL THEN...ANOTHER ONE-HALF TO ONE INCH OF RAIN IS POSSIBLE OVER ALREADY SATURATED GROUNDS. THIS WILL LIKELY BE ENOUGH TO EXACERBATE PROBLEMS IN ALREADY FLOODED AREAS...IN ADDITION TO CREATING ADDITIONAL FLOODING CONCERNS. ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$ RJP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 2:00 PM CDT, 7 hours 38 minutes earlier.
Area forecast discussion, Jun 15, 2:00 PM CDT, 7 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT TUE JUN 15 2004 .SHORT TERM DISCUSSION... WV IMAGERY SHOWED A LOW PRESSURE SYSTEM WAS DEVELOPING AT THE SFC AND MID LEVELS OVER EAST TX...WHILE WHAT SEEMED TO BE A SEMIPERMANENT 500 MB HIGH CONTINUED OVER THE SERN U.S. WIDESPREAD CLOUDINESS WAS SEEN ACROSS THE MIDWEST AS THE INITIAL SURGE OF MOISTURE ASSOCIATED WITH THE LOW MOVED NORTH. SHWS AND SOME ISOLD TSTMS WERE SEEN ATTM ACROSS THE SRN HALF OF THE FCST AREA. AN OUTFLOW BOUNDARY WAS ENTERING THE NRN SECTOR OF THE FCST AREA TO ADD TO THE EXCITEMENT...BUT SO FAR THERE WAS MINIMAL THUNDER ASSOCIATED WITH IT. LOCALLY HEAVY RAIN IS POSSIBLE DUE TO PWS IN EXCESS OF TWO INCHES TONIGHT WHERE IT DOES RAIN. MODELS WERE IN FAIRLY GOOD AGREEMENT THROUGH DAY4 AT LEAST...WITH SOME DIFFERENCES. WITH THE INITIAL SURGE OF MOISTURE THIS AFTN...GFS LOOKS OVERDONE WITH QPF. IT APPEARS THAT THE DEEPEST MOISTURE AND LIFT WILL BE TO THE WEST OF THE FSCT AREA. THE PLAN IS TO NOT GO WITH LIKELY POPS TONIGHT EXCEPT PERHAPS PART OF SE MO...AND LIMITED THUNDER DUE TO EXTENSIVE CLOUDINESS AND A TROPICAL-LIKE /MOIST/ SOUNDING. THROUGH MOST OF THE DAY WED...THE 1000-500MB MOISTURE TEMPORARILY DRIES OUT AND WE COULD SEE SOME SUN. THE AFOREMENTIONED TX LOW TRANSITIONS INTO A S/WV TROF ALONG THE MS RIVER VALLEY... EVENTUALLY MOVING EAST...PROVIDING ANOTHER INCREASED CHC OF SHW/TSTM ACTIVITY FOR EARLY THU. A SECONDARY S/WV IS PROGGED TO SWEEP OUT OF THE NRN PLAINS LATE THU/EARLY FRI...FINALLY DRAGGING A COLD FRONT CLOSE TO AND POSSIBLY ACROSS PART OF THE FCST AREA. ETA WANTS TO ZIP THIS FEATURE THROUGH IN EARNEST BY FRI MORNING WHILE GFS INDICATES IT MAY TAKE LONGER...PLUS HINTS THAT THE FRONT MAY NOT MAKE IT ALL THE WAY THROUGH. THE THINKING IS THAT DURING THIS TIME OF YEAR...FRONTS DONT SEEM TO PENETRATE THE USUAL HIGH PRESSURE OVER THE SOUTH VERY WELL...SO THE GFS SOLUTION SEEMS A BIT MORE REASONABLE...SHOWING THE FRONT STALLING THEN MOVING BACK NORTH AS A WARM FRONT. THE FRONT MOVING NORTH IS A RESULT OF A SFC LOW THAT MAY DEVELOP ON THE EDGE OF THE LARGE AND EXPANDING 500MB HIGH OVER THE SRN U.S. AS A RESULT OF S/WV ENERGY IN THE ZONAL NRN STREAM FLOW JUST TO THE NORTH. ALL OF THIS MEANS A PRETTY GOOD CHC OF SHWS/TSTMS FOR FRI AND ESPECIALLY SAT. AFTN TEMPS SHOULD REMAIN ABOUT NORMAL THROUGH THE WEEK...WITH OVERNIGHT LOWS REMAINING ABOVE NORMAL...MORE LIKE AUGUST. && .LONG TERM DISCUSSION... MODEL PREFERENCE FOR SAT NIGHT THROUGH TUESDAY WILL BE THE GFS...AS IT IS FAIRLY SIMILAR TO THE EUROPEAN ENSEMBLES. STATIONARY FRONT SHOULD BE DRAPED SOMEWHERE VERY CLOSE TO THE OHIO RIVER 00Z SAT...WITH UPPER SHORT WAVE PASSING JUST NORTH OF THE REGION. AIR WILL BE QUITE UNSTABLE 00Z SUN...WITH SFC BASED LIS PROGGED IN THE -5 TO -9 RANGE OVER ABOUT THE SOUTH HALF OF THE AREA. THUS...WILL CONTINUE WITH ONGOING CHC OF THUNDERSTORMS SAT NIGHT..AND WOULD NOT SURPRISED TO SEE SOME SEVERE WEATHER ALSO. EXPECT THE FRONT TO MAKE SOUTHWARD PROGRESS BEHIND THE UPPER SHORT WAVE SUNDAY...BUT WILL NEED TO HOLD ON TO SOME SHOWER/THUNDERSTORM CHANCES...ESP OVER SOUTHEAST MO AND WESTERN KENTUCKY...CLOSEST TO THE FRONTAL BOUNDARY. FRONT SHOULD FINALLY MAKE IT FAR ENOUGH TO THE SOUTH TO BEGIN A DRY PERIOD SUNDAY NIGHT/MONDAY....AND LAST INTO TUE. SHOULD NOT BE TOO COOL BEHIND THIS FRONT...BUT HUMIDITY SHOULD BE KNOCKED DOWN A BIT AND LOWS SHOULD REACH THE 60S MOST AREAS BY MON AM. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DB/GM
Hazardous weather outlook, Jun 15, 4:57 AM CDT, 16 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 457 AM CDT TUE JUN 15 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-161000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 457 AM CDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL ACCOMPANY THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF THUNDERSTORMS MOST EVERY DAY AND NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JAP
In the hours before
Special weather statement, Jun 15, 9:02 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 902 PM CDT TUE JUN 15 2004 ILZ090>094-KYZ002>008-010-011-013-016-017-021-022-160330- ALEXANDER IL-BALLARD KY-CALDWELL KY-CARLISLE KY-CHRISTIAN KY- CRITTENDEN KY-GRAVES KY-HARDIN IL-HICKMAN KY-HOPKINS KY- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY- MUHLENBERG KY-POPE IL-PULASKI IL-TODD KY- 902 PM CDT TUE JUN 15 2004 ...HEAVY RAINFALL CAN BE EXPECTED WITH SHOWERS AND THUNDERSTORMS... AT 901 PM...SHOWERS WITH VERY HEAVY RAINFALL AND EMBEDDED THUNDERSTORMS EXTENDED ALONG AND SOUTH OF A LINE FROM JUST SOUTH OF CAIRO ILLINOIS...TO PADUCAH...TO TILINE KENTUCKY. SHOWERS AND STORMS WERE ALSO ACROSS SOUTHERN GRAVES COUNTY AND CENTRAL CHRISTIAN COUNTY. THESE SHOWERS AND STORMS WILL MOVE NORTH THROUGH 1030 PM... REACHING AREAS FROM JUST WEST OF OLMSTED ILLINOIS...TO GOLCONDA... TO CAVE IN ROCK...TO MADISONVILLE. THESE SHOWERS AND STORMS WILL PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES...CAUSING PONDING OF WATER ON ROADWAYS AND POSSIBLY LOCALIZED FLOODING. RST
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:26 PM CDT | Flash Flood Warning | PAH | Hickman | 3 hr |
| Jun 15, 8:54 PM CDT | Flash Flood Warning | PAH | Carlisle | 3 hr |
| Jun 16, 1:13 AM CDT | Flash Flood Warning | PAH | Graves | 2 hr |
| Jun 16, 1:35 AM CDT | Flash Flood Warning | PAH | McCracken | 115 min |
| Jun 16, 1:46 AM CDT | Flash Flood Warning | PAH | Ballard | 119 min |
Nearby
Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.